Such a recommendation can often be heard not only on word of mouth, but also from doctors. There is an opinion that taking antihistamines helps to avoid post-vaccination reactions – a rise in temperature, fever, weakness, pain at the injection site, etc.
“These symptoms are usually not caused by allergic reactions, but by the response of the immune system to the substances that make up the vaccine,” explains Professor of the Department of Hospital Therapy, Russian National Research Medical University named after Pirogova Alexander Karabinenko – In these cases, antihistamines are useless, and there is no need to load the body with “non-core” medications before vaccination. In addition, it is known that drugs for allergies have a short-term and unexpressed effect – they are not always able to prevent an allergic reaction, and even more so they are not able to get rid of post-vaccinal reactions.
An antihistamine can be taken, if necessary, after vaccination (if a severe local reaction occurs). The only category of citizens who can be recommended to take such drugs on the eve of vaccination are people prone to allergic reactions. ”